MAUDE Adverse Event Report: COOK INC FORMULA 418 RENAL BALLOON-EXPANDABLE STENT; NIN STENT, RENAL

COOK INC FORMULA 418 RENAL BALLOON-EXPANDABLE STENT; NIN STENT, RENAL
Model Number G56609
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G4: pma/510(k) number = p100028.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure involving implantation of a stent within the renal artery, a formula 418 renal balloon-expandable stent slipped off the balloon.The device was loaded through another manufacturer¿s 6-french guide and advanced near the renal artery.The insertion tool was not used to insert the device into the guide/sheath; however, a large tuohy-borst adapter was used during insertion.The stent was not moistened with heparinized saline and gauze was not used to moisten the stent.The reference vessel diameter was approximately six millimeters, and the lesion was less than five centimeters long.The anatomy was tortuous, and the lesion was calcified and ninety percent stenosed.As the user attempted to maneuver the stent through the stenosed lesion, the stent slipped off the balloon.The physician was able to quickly capture and retrieve the stent using another manufacturer¿s balloon, and the stent was then deployed and implanted in the renal artery as intended.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving implantation of a stent within the renal artery, a formula 418 renal balloon-expandable stent slipped off the balloon.The device was loaded through another manufacturer¿s 6-french guide and advanced near the renal artery.The insertion tool was not used to insert the device into the guide/sheath; however, a large tuohy-borst adapter was used during insertion.The stent was not moistened with heparinized saline and gauze was not used to moisten the stent.The reference vessel diameter was approximately six millimeters, and the lesion was less than five centimeters long.The anatomy was tortuous, and the lesion was calcified and ninety percent stenosed.As the user attempted to maneuver the stent through the stenosed lesion, the stent slipped off the balloon.The physician was able to quickly capture and retrieve the stent using another manufacturer¿s balloon, and the stent was then deployed and implanted in the renal artery as intended.The patient did not require any additional procedures or experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final or sub-assembly lots.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿special care must be taken not to handle or in any way disrupt the stent on the balloon.This is particularly important during removal of the catheter from packaging, placement over the wire guide, and advancement through the large-bore tuohy borst ¿y¿ adapter and guiding catheter hub.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event.Because the stent was advanced through tortuous anatomy and the stent slipped from the balloon during attempted advancement through the calcified and ninety percent stenosed target lesion, it is possible/likely that the stent was disrupted during advancement and subsequently slid from the balloon.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FORMULA 418 RENAL BALLOON-EXPANDABLE STENT
Common Device Name
NIN STENT, RENAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20537816
Report Number1820334-2024-01403
Device Sequence Number15336381
Product Code NIN
UDI-Device Identifier10827002566092
UDI-Public(01)10827002566092(17)261122(10)15768326
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG56609
Device Catalogue NumberFOR418-18-80-5-16
Device Lot Number15768326
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MACH7 6-FRENCH GUIDE.; STERLING BALLOON 3X30.
Patient SexFemale
Patient Weight57 KG